Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 256, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 18, 2007, 6:26 PM CDT for Sunflower County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2007, 6:26 PM CDT (23:26 UTC)
- Expired
- Jun 18, 2007, 7:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 171 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 7:00 PM CDT | TSTM WND DMG | 4 N Drew, MS | A FEW POWER LINES WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 878 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 182326 SVRJAN MSC133-190015- /O.NEW.KJAN.SV.W.0256.070618T2326Z-070619T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 626 PM CDT MON JUN 18 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI... THIS INCLUDES THE CITIES OF...PARCHMAN...RULEVILLE...DREW... * UNTIL 715 PM CDT * AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLAINE...OR ABOUT 7 MILES SOUTHEAST OF RULEVILLE...AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RULEVILLE BY 635 PM CDT... DREW BY 645 PM CDT... PARCHMAN BY 700 PM CDT... ROME BY 705 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3358 9065 3355 9046 3398 9045 3398 9065 $$ CME
2 follow-up statements
000 WWUS54 KJAN 182336 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 636 PM CDT MON JUN 18 2007 MSC133-190015- /O.CON.KJAN.SV.W.0256.000000T0000Z-070619T0015Z/ SUNFLOWER MS- 636 PM CDT MON JUN 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SUNFLOWER COUNTY... AT 636 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RULEVILLE...MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DREW BY 645 PM CDT... PARCHMAN BY 700 PM CDT... ROME BY 705 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3363 9064 3363 9046 3398 9045 3398 9065 $$
000 WWUS54 KJAN 182358 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 658 PM CDT MON JUN 18 2007 MSC133-190015- /O.CON.KJAN.SV.W.0256.000000T0000Z-070619T0015Z/ SUNFLOWER MS- 658 PM CDT MON JUN 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR SUNFLOWER COUNTY... AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DREW...MOVING NORTH AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PARCHMAN BY 710 PM CDT... ROME BY 715 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3370 9064 3372 9046 3398 9045 3398 9065 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:03 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 18, 4:03 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 403 PM CDT MON JUN 18 2007 .SHORT TERM... SHOWERS AND THUNDERSTORMS DEVELOPED ALONG THE COAST TODAY AND MOVED NORTH INTO THE CWA. A FEW STORMS WERE STRONG TO SEVERE...KNOCKING DOWN A FEW TREES. EXPECT THE STORMS TO CONTINUE MOVING NORTH...HOWEVER INSTABILITY SHOULD BE LESS AS THE STORMS TRACK NORTH. THE SOUTHWEST GO A CHANCE BREAK OUT TODAY...WHERE THE NORTHEAST REMAINED CLOUDY FOR MOST OF THE DAY. LEANED TOWARD THE NAM SOLUTION...THINKING THE LINE WILL CONTINUE TO MOVE JUST NORTH OF INTERSTATE 20 AND STALL...WITH MUCH OF THE THUNDERSTORM ACTIVITY DIMINISHING THIS EVENING. THE BOUNDARY WILL BE THE FOCUS FOR TS/SH DEVELOPMENT BY MID MORNING. STILL EXPECTING THE UPPER WAVE TO MOVE THROUGH THE AREA. WITH THE TROUGH AXIS SWINGING THROUGH...ADDED STRONG THUNDERSTORM WORDING TO THE HWO FOR TUESDAY. WENT WITH GUIDANCE VALUES FOR POPS. LOOKS LIKE MORE RAINFALL COVERAGE ON TUESDAY. NOT SURE ABOUT THE TIMING OF THE FRONT AND WHETHER IT WILL REALLY CLEAR THE CWA...SO MAINTAINED ISOLATED POPS FOR WEDNESDAY NIGHT. OVERALL NO BIG CHANGES TO THE FORECAST. .LONG TERM... THE MODELS CONTINUE TO WOBBLE REGARDING THE LONGER RANGE OUTLOOK. AS A AN EXAMPLE...RAIN CHANCES HAVE DROPPED FROM 40 PERCENT AT PIB FOR WED ON THE 18/00Z RUN TO 4 PERCENT ON THE 18/12Z RUN. THE BOUNDARY THAT DROPS INTO THE REGION GETS LOST IN THE SURFACE FLOW ON THE NEWER RUNS BUT THE SURFACE LOW PIVOTS THIS WAY FROM THE ERN EAST...MAINTAINING CYCLONIC LOW LEVEL FLOW THAT WILL PRODUCE AT LEAST SLIGHT CHANCES FOR AFTERNOON CONVECTION. WILL FOLLOW CURRENT WETTER SOLUTION FOR WED FOR NOW AS MOS NUMBERS LOOK TO LOW. WILL ALSO UNDERCUT MOS HIGH FOR WEDNESDAY IN RESPONSE TO HIGHER POPS. AN UPPER HIGH WILL BE PARKED WEST OF THE AREA...PRODUCING UPPER RIDGING OVER THE ARKLAMISS BUT REMAINING FAR ENOUGH WEST TO MAINTAIN CHANCE OF WEAK WAVES DROPPING ALONG ERN FRINGES OF THE RIDGE. THE POSITION OF THE BOUNDARY WILL HAVE THE PRIMARY EFFECT ON RAIN CHANCES AND HUMIDITY FOR THE REST OF THE WEEK. THE SURFACE TROUGH IS FORECAST TO DROP S OF THE FORECAST AREA FOR THURSDAY AND FRIDAY...LEADING A MUCH DRIER AIR MASS INTO THE REGION. ONCE AGAIN WILL FOLLOW PREVIOUS FORECAST TREND FOR GENERALLY DRY WEATHER AND LOWER DEWPOINTS. TWEAKED DEWPOINTS SLIGHTLY HIGHER HOWEVER IN RESPONSE TO MUCH HIGHER READINGS MODELS ARE ADVERTISING TODAY. ISOLATED CONVECTION ADDED TO EXTREME SRN ZONES BY SUNDAY AS GULF MOISTURE RETURNS IN RESPONSE TO LIFTING SURFACE TROUGH. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 88 71 92 / 59 61 21 23 MERIDIAN 72 85 69 92 / 60 69 37 20 VICKSBURG 73 90 71 91 / 59 57 15 28 HATTIESBURG 73 87 70 90 / 59 87 44 43 NATCHEZ 74 87 71 90 / 58 89 26 37 GREENVILLE 73 88 70 91 / 61 49 12 24 GREENWOOD 73 87 70 92 / 63 56 13 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/03
Hazardous weather outlook, Jun 18, 2:14 PM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 214 PM CDT MON JUN 18 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 214 PM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND TUESDAY STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A LINE FROM CLEVELAND TO JACKSON TO LAUREL. DRY AIR ALOFT AND A STEADY FLOW OF MOISTURE IN THE LOWER LEVELS MAY LEAD TO ISOLATED DOWN BURST WINDS FROM 35 TO 45 MPH. WIND GUSTS GREATER THAN 30 MPH CAN BRING LIMBS AND SMALL TREES DOWN. FREQUENT DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAINFALL WILL BE LIKELY. SMALL HAIL WILL ALSO BE POSSIBLE. MORE STRONG THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY...AS A COLD FRONT SWEEPS THROUGH THE MOIST AND UNSTABLE ATMOSPHERE. SMALL HAIL...WIND GUSTS TO 50 MPH...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NEEDED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jun 18, 5:46 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 546 PM CDT MON JUN 18 2007 MSZ018-019-025-034>036-182330- BOLIVAR MS-SUNFLOWER MS-LEFLORE MS-WASHINGTON MS-HOLMES MS- HUMPHREYS MS- 546 PM CDT MON JUN 18 2007 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 30 TO 40 MPH WINDS WAS LOCATED FROM 3 MILES WEST OF TRIBBETT TO 10 MILES NORTHEAST OF TCHULA AT 546 PM CDT...MOVING NORTHEAST AT 20 MPH. HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN BOLIVAR...HOLMES...HUMPHREYS...LEFLORE...SUNFLOWER AND WASHINGTON COUNTIES...INCLUDING THE CITIES OF GREENWOOD... INDIANOLA...ITTA BENA...LELAND...MOORHEAD AND SHAW...SHOULD MONITOR THESE STORMS CLOSELY. OLB
Local storm report, Jun 18, 5:50 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
550 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG BOWLING GREEN 33.16N 89.91W
06/18/2007 HOLMES MS LAW ENFORCEMENT
TREES DOWN
&&
WILSONLocal storm report, Jun 18, 5:55 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
555 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND GST MADDEN 32.68N 89.35W
06/18/2007 E55.00 MPH LEAKE MS EMERGENCY MNGR
TREE DOWN IN CITY OF MADDEN. ALSO A UTILITY LINE WAS DOWN
NEAR LEAKE ACADEMY SCHOOL. IN ADDITION SCATTERED REPORTS
OF TREES DOWN ACROSS THE COUNTY. THIS WAS ALL ASSOCIATED
WITH OUTFLOW FROM STORMS MOVING THROUGH RANKIN AND SCOTT
COUNTIES.
&&
BANNANLocal storm report, Jun 18, 6:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 4 N SALLIS 33.08N 89.76W
06/18/2007 ATTALA MS PUBLIC
TREES DOWN.
&&
WILSONLocal storm report, Jun 18, 6:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND DMG WINONA 33.49N 89.73W
06/18/2007 MONTGOMERY MS LAW ENFORCEMENT
POWER LINES DOWN.
&&
WILSONLocal storm report, Jun 18, 6:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
617 PM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG VAIDEN 33.33N 89.75W
06/18/2007 CARROLL MS LAW ENFORCEMENT
TREES DOWN.
&&
WILSONThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 36 min |
| Jun 18, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 17 min |
| Jun 18, 2:47 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 58 min |
| Jun 18, 2:52 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 39 min |
| Jun 18, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 36 min |
| Jun 18, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Newton | 42 min |
| Jun 18, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 43 min |
| Jun 18, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 43 min |
| Jun 18, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 13 min |
| Jun 18, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 23 min |
| Jun 18, 5:20 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 55 min |
| Jun 18, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha, Webster | 50 min |
| Jun 18, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 47 min |
| Jun 18, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 43 min |
| Jun 18, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 21 min |
| Jun 18, 6:29 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.